Hail, Randolph
- When
- July 29, 2:39 PM EST
- Where
- Randolph County, Montrose
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.070, -79.820
Late afternoon thunderstorms were able to produce a few reports of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Late afternoon thunderstorms were able to produce a few reports of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 29, 2:12 PM EST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 312 PM EDT SUN JUL 29 2007 .SYNOPSIS... A WEAK FRONT OVER THE AREA...AND A COUPLE OF UPPER LEVEL WAVES PASSING THROUGH...WILL MAINTAIN SCATTERED SHOWERS AND THUNDERSTORMS IN THE AREA THIS AFTERNOON THROUGH MONDAY. A HIGH PRESSURE CENTER WILL COME SAILING ACROSS THE AREA DURING THE MIDDLE OF THE WEEK. && .NEAR TERM /THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE EXTREME NORTHERN SECTIONS NEAR CKB...EKN...AND PKB THIS AFTERNOON AND EVENING. MODELS ARE SHOWING SFC BASED CAPE VALUES EXCEEDING 2000 J/KG MAINLY ACROSS THE NORTH AND NORTHEAST SECTIONS THIS AFTERNOON AND EARLY EVENING. ADDITIONAL THUNDERSTORMS COULD DEVELOP ACROSS NORTHEAST KY AND SOUTHWEST VA. STORMS WILL BE NEARLY STATIONARY ALLOWING RAINFALL ACCUMULATIONS TO BE FROM 1 TO 2 INCHES PER HOUR. RAINFALL ACTIVITY IS EXPECTED TO WAYNE AFTER SUNSET WITH LINGERING SHOWERS MAINLY ACROSS THE EASTERN MOUNTAINS AND NORTHEAST COUNTIES. SOMEWHAT COMPLICATED PICTURE FOR TODAY...WITH DYING FRONT SHIFTING SOUTHWARD THEN LIFTING BACK NORTH...AND A PAIR OF SHORTWAVES DROPPING THROUGH FROM NORTHWEST TO SOUTHEAST. TEMPERATURES TONIGHT SHOULD RANGE FROM THE UPPER 60S LOWLANDS TO THE LOW 60S HIGHER ELEVATIONS. HAVE GONE A DEGREE OR TWO WARMER THAN THE WARMER FWC GUIDANCE. FOR MONDAY HIGHS...WENT WITH A BLEND OF MET AND MAV WHICH DIFFER 1 OR 2 DEGREES FROM EACH OTHER. AREAS OF FOG WILL BE POSSIBLE MAINLY OVER RIVER VALLEYS AND OVER AREAS THAT REMAIN WET DUE TO PREVIOUS RAINFALL...ESPECIALLY IF SKIES CLEAR SOME ALLOWING FOR RADIATIONAL COOLING OVERNIGHT. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... WEAK FLOW OUT OF THE NORTHWEST WILL CONTINUE WITH VERY LITTLE CHANGE DURING THE SHORT TERM PORTION OF THE FORECAST. WITH THIS SETUP...WE WILL CONTINUE TO BE IN THE GRIPS OF A WARM AND HUMID AIRMASS AS A MID AND UPPER LEVEL RIDGE PARKS ITSELF OVER THE LOWER GREAT LAKES REGION. WHILE SURFACE CONDITIONS WILL BE RIPE FOR AIRMASS TCU DEVELOPMENT...THE MID AND UPPER LEVELS REPRESENT A MORE STABLE SCENARIO UNDER THE RIDGE...INCLUDING A SIGNIFICANT LACK OF MOISTURE. LEFT A CHANCE OF SHOWERS OR A STRAY THUNDERSTORM IN THE MOUNTAINS LATE TUESDAY EVENING...BUT KEPT THE REMAINDER OF THE SHORT TERM DRY...FAVORING THE DOMINANCE OF THE MID AND UPPER LEVEL FEATURES. DID NOT DEVIATE TOO MUCH FROM A BLEND OF THE MET AND MAV FOR HIGH TEMPERATURES GIVEN THE RELATIVE AGREEMENT BY THE TWO SETS OF GUIDANCE VALUES...AND TWEAKED FOR SOME LOCAL INFLUENCES. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... UPPER LEVEL RIDGE WILL FLATTEN OUT INTO A MORE ZONAL PATTERN AS THE WEEKEND APPROACHES. WARM AND HUMID CONDITIONS WILL CONTINUE THEIR DOMINANCE...AND WILL KEEP CONVECTION CHANCES TO A MINIMUM. SATURDAY AFTERNOON WILL SEE A WEAK SURFACE BOUNDARY ENTER THE REGION...AND TOUCHED THE POPS UP TO SLIGHT CHANCE WITH THE INTRODUCTION OF THIS WEAK FORCING MECHANISM. FOR THE REMAINDER OF THE LONG TERM...ALL EYES WILL BE ON A CLIMATOLOGICALLY STRONG SURFACE SYSTEM TREKKING ACROSS THE NORTHERN PLAINS AND INTO THE GREAT LAKES REGION. THE TRACK OF THIS LOW WILL BE VERY IMPORTANT TO THE TIMING OF FRONTAL PASSAGE...WHICH IS BEYOND THE SCOPE OF THE LONG TERM AT THIS POINT. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... MODELS INDICATE VERY UNSTABLE CONDITIONS MAINLY ACROSS THE NORTH AND CENTRAL SECTIONS OF THE AREA...AS A SHORT WAVES MOVE ACROSS. NEAR CLEAR SKIES THIS MORNING PROVIDED ENOUGH DIURNAL HEATING TO ENHANCE INSTABILITY. SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED AND WILL CONTINUE TO DEVELOP ACROSS THE NORTH AND NORTHEAST SECTIONS AFFECTING CKB...PKB...AND EKN THIS AFTERNOON. EXPECT IFR/LIFR VISIBILITIES UNDER HEAVY THUNDERSTORMS. STORM ACTIVITY WILL NOT MOVE MUCH ALLOWING EACH STORM TO DUMP SIGNIFICANT AMOUNT OF RAINFALL. ADDITIONAL RAINFALL ACTIVITY COULD DEVELOP ACROSS THE SOUTHERN PARTS OF SOUTHEAST OHIO TO AFFECT THE VICINITY OF HTS THIS AFTERNOON. CONFIDENCE IS LOW IF THE STORMS WILL HIT THE SITE DIRECTLY SO DID NOT MENTIONED THEM IN HTS TAF. A SMALLER SECONDARY WAVE WILL THEN AFFECT THE NORTHERN TERMINALS THIS EVENING. VARIABLE CLOUDS LEAD TO AN UNCLEAR PICTURE FOR TONIGHT...BUT ENOUGH BREAKS IN THE CLOUDS SHOULD ALLOW A FEW HOURS OF IFR FOG AROUND 08Z-12Z FOR ALL SITES EXCEPT KBKW. KEKN WILL LIKELY DROP TO LIFR. 12Z MONDAY THROUGH FRIDAY...MVFR/IFR CONDITIONS LATE NIGHTS INTO EARLY MORNINGS FOR FOG ALONG RIVER VALLEYS...AND LIFR POSSIBLE AT KEKN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...26/ARJ NEAR TERM...ARJ SHORT TERM...26 LONG TERM...26 AVIATION...ARJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 326 AM EDT SUN JUL 29 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-300730- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 326 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 157 PM EDT SUN JUL 29 2007 WVZ031-032-291830- TAYLOR WV-HARRISON WV- 157 PM EDT SUN JUL 29 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 157 PM EDT...A STRONG THUNDERSTORM WAS OVER SHINNSTON...AND IS NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE ROSEMONT...MEADLAND...MCGEE AND ENTERPRISE. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. THIS STORM IS ALSO CAPABLE OF PRODUCING HEAVY RAINFALL...AND GIVEN THE STATIONARY NATURE OF THE STORM...COULD LEAD TO MINOR FLOODING IN THE AFFECTED AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
The Pittsburgh radar (KPBZ), 166 km away, was scanning. The volume nearest the first event began at 19:40 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2007Every state in 2007This day in weather historyWarnings in West Virginia, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38750, 38748, 38747.